MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MAPLE GROVE INNOVA¿; STENT, SUPERFICIAL FEMORAL ARTERY

BOSTON SCIENTIFIC - MAPLE GROVE INNOVA¿; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number H74939293061830
Medical Device Problem Codes Difficult or Delayed Positioning (1157); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/27/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age at time of event: 18 years or older.(b)(4).
 
Event or Problem Description
It was reported that deployment difficulties were encountered.The 90% stenosed target lesion was located in a mildly calcified superficial femoral artery (sfa).Pre-dilation was performed with an unknown 4mmx22cm balloon catheter.A contralateral approached was used to introduce the 6 x180x130mm innova¿ stent and deployment was initiated via the thumbwheel.12cm of the innova¿ was deployed then the pull grip was attempted to be pulled to deploy the remainder of the stent.The pull grip malfunctioned and the remainder of the stent did not deploy.The physician attempted to use the pull grip over and over again and each time the innova¿ stent deployed little by little until the stent fully deployed.No patient complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: returned product consisted of an innova self-expanding stent delivery system (sds).The outer shaft, mid-shaft, inner shaft, proximal liner and the remainder of the device were checked for damage.Visual examination showed a kink at the nosecone.There was one kink approximately 77.5cm from the nosecone on the outer sheath.A kink was noticed on the inner liner approximately 17.5 from the tip.The pull-rack was at is full travel.The stent was not returned in the device.The handle was opened to inspect for additional damage.No additional damage was noticed.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The most probable root cause is operational context as device performance was limited due to anatomical/procedural factors.(b)(4).
 
Event or Problem Description
It was reported that deployment difficulties were encountered.The 90% stenosed target lesion was located in a mildly calcified superficial femoral artery (sfa).Pre-dilation was performed with an unknown 4mmx22cm balloon catheter.A contralateral approached was used to introduce the 6 x180x130mm innova stent and deployment was initiated via the thumbwheel.12cm of the innova was deployed then the pull grip was attempted to be pulled to deploy the remainder of the stent.The pull grip malfunctioned and the remainder of the stent did not deploy.The physician attempted to use the pull grip over and over again and each time the innova stent deployed little by little until the stent fully deployed.No patient complications were reported.

Brand Name
INNOVA¿
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
BOSTON SCIENTIFIC - MAPLE GROVE
one scimed place
maple grove MN 55311
MDR Report Key6582529
Report Number2134265-2017-04895
Device Sequence Number90393
Product Code NIP
UDI-Device Identifier08714729874058
UDI-Public(01)08714729874058(17)20190430(10)0019185696
Combination Product (Y/N)N
PMA/510(K) Number
P140028
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2019
Device Model NumberH74939293061830
Device Catalogue Number39293-06183
Device Lot Number0019185696
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/02/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/27/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/22/2017
Supplement Report FDA Received Date06/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1